Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 20 de 23
Filter
2.
Dermatol Ther ; 35(6): e15458, 2022 06.
Article in English | MEDLINE | ID: covidwho-1752529

ABSTRACT

Currently the most powerful tool in combating the COVID-19 pandemic is vaccination against SARS-CoV-2. A growing percentage of the world's population is being vaccinated. Various vaccines are worldwide on the market. Several adverse reactions have been reported as a part of post-marketing surveillance of COVID-19 vaccines. Among the possible adverse events, cutaneous vasculitis has occasionally been reported. We present a narrative review on cutaneous vasculitis related to COVID-19-vaccination to summarize clinical findings, histopathology, treatment and outcome. We searched for "COVID vaccine", "COVID vaccination" AND "cutaneous vasculitis" in PUBMED. Articles in English have been selected, from inception to December 2021, and analyzed for patient's characteristics, type of vaccine, time of appearance of cutaneous vasculitis and clinico-histopathologic type. Treatment and outcome have also been considered in this narrative review. Two new unpublished cases of ours were added. Cutaneous vasculitis is a rare adverse event to COVID-19 vaccination. It has been observed with mRNA and adenovirus-vector vaccines. IgA vasculitis, lymphocytic and ANCA-associated vasculitis, leukocytoclastic and urticarial vasculitis have been reported. This adverse event can occur after first or second shot. Most cases run a mild to moderate course. Cornerstone of medical treatment are systemic corticosteroids. Complete remission could be achieved in most patients. Vasculitis may not be considered as a contraindication of vaccination, being uncommonly reported and shows a favorable prognosis. The benefit of the vaccination remains high especially for immunocompromised patients. COVID-vaccine induced vasculitis is important in the differential diagnosis of purpuric and vasculitis disorders.


Subject(s)
COVID-19 Vaccines , COVID-19 , Vasculitis , COVID-19/prevention & control , COVID-19 Vaccines/adverse effects , Humans , SARS-CoV-2 , Vaccination/adverse effects , Vasculitis/chemically induced , Vasculitis/diagnosis
3.
J Cosmet Dermatol ; 21(1): 4-12, 2022 Jan.
Article in English | MEDLINE | ID: covidwho-1522766

ABSTRACT

INTRODUCTION: The pandemic caused by the novel coronavirus disease 2019 (COVID-19) has had an unprecedented impact on the overall health and the global economy. Vaccination is currently the most dependable strategy to end the pandemic, despite the slower-than-hoped-for rollout, particularly for low-to-middle-income countries, and the uncertain duration of protection afforded by vaccination. The spike protein of the virus (immunodominant antigen of the virus) is the main target of the approved and candidate SARS-CoV-2 vaccines. This protein binds to the ACE2 receptor of the host cell, initiating the entry of the virus into the cell and the chain of subsequent events ending to Acute Respiratory Distress Syndrome. The safety profile of these vaccines needs is closely assessed. METHODS: This comprehensive review includes searching the PubMed, EMBASE, and Web of Science databases using the keywords "coronavirus", "COVID-19", "vaccine", "cutaneous reactions", "allergic reactions", and "SARS-CoV-2". Manual searching of reference lists of included articles augmented the research. The research was updated in June 2021. RESULTS: In this narrative review, we tried to investigate and discuss the cutaneous and allergic reactions related to SARS-CoV-2 vaccines currently available in the literature. As a result, although COVID-19 vaccines can be reported to develop allergic and anaphylactic reactions, especially after m-RNA vaccines, they remain at a low rate, and it is observed that these reactions may develop more frequently, especially in patients with previous allergies and mast cell disorders. Fortunately, these reactions are generally transient, benign, self-limited. CONCLUSION: Although there is still no definitive evidence, as dermatologists, we must be aware of the possibility of cutaneous reactions, newly diagnosed dermatoses, or exacerbation of existing dermatoses that may develop after the COVID-19 vaccinations.


Subject(s)
COVID-19 Vaccines/adverse effects , COVID-19 , Hypersensitivity , COVID-19/prevention & control , Humans , Hypersensitivity/etiology , Vaccination/adverse effects , mRNA Vaccines/adverse effects
15.
J Dermatolog Treat ; 2020.
Article in English | MEDLINE | ID: covidwho-705132

ABSTRACT

BACKGROUND: Telemedicine involves distant exchange of medical information between health providers and patients via a telecommunication device with/without the aid of an audiovisual interactive assistance. The current COVID 19 pandemic impact on health services mandated an utmost readiness to implement telemedicine which in part is dependent on health care providers willingness to adopt such platforms. AIM: The aim of this cross sectional study was to assess knowledge and attitude toward telemedicine Egyptian dermatologists amidst the COVID 19 pandemic. PATIENTS AND METHODS: A cross sectional study was designed and data were collected using structured self-administered online questionnaires. RESULTS: Dermatologists had a good knowledge about telemedicine (mean 4.17 ± 1.63;p < .05). Of those completing the questionnaire, 193 (68.9%) were familiar with the term 'telemedicine' and 164 (58.6%) were familiar with tools like teleconferencing. The majority of responding dermatologists 227 (81.1%) were confident that the COVID 19 pandemic is a good opportunity to start applying telemedicine protocols however the majority 234 (83.6%) preferred using it on trial basis at first before full implementation. CONCLUSION: In conclusion an overall good attitude toward telemedicine was reported with a mean of 3.39 (p < .05). Further large scale studies are required to verify such findings.

17.
Dermatol Ther ; 33(6): e13982, 2020 11.
Article in English | MEDLINE | ID: covidwho-689359
19.
Dermatol Ther ; 33(6): e13833, 2020 11.
Article in English | MEDLINE | ID: covidwho-598795

ABSTRACT

In the era of staggering speed in development of the novel coronavirus disease (COVID-19) pandemic caused by severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2), we have reviewed the dermatologists' tools at hand for their utility (and potential risks) in patients affected by COVID-19. This review aims to shed light on the antiviral and proviral potential of drugs routinely used in dermatology to modulate COVID-19. The literature search included peer-reviewed articles published in the English language (clinical trials or scientific reviews). Studies were identified by searching electronic databases (MEDLINE and PubMed) from January 1990 to March 2020 and by reference lists of respective articles. Somewhat to our surprise, we have found that several of our drugs widely used in dermatology have antiviral potential. On the other hand, we also frequently use immunosuppressive drugs in our dermatologic patients that potentially pose them at increased risk for COVID-19.


Subject(s)
Antiviral Agents/administration & dosage , Dermatologic Agents/administration & dosage , Antiviral Agents/adverse effects , COVID-19/virology , Dermatologic Agents/adverse effects , Dermatology , Humans , Immunosuppressive Agents/administration & dosage , Immunosuppressive Agents/adverse effects , SARS-CoV-2/isolation & purification
SELECTION OF CITATIONS
SEARCH DETAIL